zbMATH — the first resource for mathematics

Quelques propriétés arithmétiques de certaines formes automorphes sur GL(2). (Some arithmetic properties of certain automorphic forms for GL(2)). (French) Zbl 0567.10022
If f is a holomorphic modular form of weight k for \(SL_ 2({\mathbb{Z}})\) with the Fourier expansion \(f(z)=\sum^{\infty}_{n=1}\) \(a_ n \exp (2\pi inz)\) where \(z\in {\mathbb{C}}\) with Im z\(>0\), then, for any automorphism \(\sigma\) of \({\mathbb{C}}\), \(^{\sigma}f\) defined by \(^{\sigma}f(z)=\sum^{\infty}_{n=1}\sigma (a_ n) \exp (2\pi inz)\) is again a cusp form of weight k. If f is a simultaneous eigenform for all Hecke operators and further \(a_ 1=1\), the field \({\mathbb{Q}}(f)\) generated by all the coefficients \(a_ n\) is an algebraic number field; this field plays an important role in the theory of special values of the L-function attached to f. At the very root of the arithmetic theory of modular forms lie these results and their far-reaching generalizations proved with the help of the Eichler-Shimura isomorphism theorem. Adèlic and group-theoretic techniques have taken these further to an entirely new framework, involving the cohomology of arithmetic groups, questions of rationality and special values of associated L-functions.
A systematic account of the corresponding results for cuspidal automorphic representations of \(GL_ 2\) over a number field F is given in the first section while the next section gives a parallel study for admissible irreducible representations of the multiplicative group \(M^{\times}\) of a quaternion algebra M over F. (The field of rationality \({\mathbb{Q}}(\pi)\) for a representaion \(\pi\) of \(M^{\times}\) as above or for a special or cuspidal representation \(\pi\) of \(PGL_ 2(F)\) is even a cyclotomic field.) By analogy with a result of Shimura, the third section is concerned with exhibiting a subspace of ’arithmetic’ automorphic forms in the representation space E for a given representation \(\pi\) as above, say, of \(PGL_ 2(F)\); these ’arithmetic’ forms f (which more or less generate E) are characterized essentially by the integral of f along a maximal subtorus of \(PGL_ 2\) to \({\mathbb{Q}}(\pi)\), the field of rationality (upto an explicit multiplicative factor).
Reviewer: S.Raghavan

11F12 Automorphic forms, one variable
22E55 Representations of Lie and linear algebraic groups over global fields and adèle rings
Full Text: Numdam EuDML
[1] A. Borel : Cohomology of Arithmetic Groups . In: Proceedings of the International Congress of Mathematicians , Vancouver (1974) pp. 435-442. · Zbl 0338.20051
[2] A. Borel : Introduction aux groupes arithmétiques , Hermann, Paris (1969). · Zbl 0186.33202
[3] P. Deligne : Valeurs de fonctions L et périodes d’intégrales, in Automorphic Forms, Representations and L-Functions , Proceedings of Symposia in Pure Math. XXXIII, Part 2, AMS 1979, pp. 313-346. · Zbl 0449.10022
[4] G. Harder : General aspects in the theory of modular symbols , preprint. · Zbl 0526.10027
[5] H. Jacquet et R.P. Langlands : Automorphic Forms on GL(2) , Springer Lecture Notes 114, Berlin- Heidelberg-New-York (1970). · Zbl 0236.12010 · doi:10.1007/BFb0058988
[6] R.P. Langlands : Modular forms and l-adic representations , in Modular Functions of One Variable II , Springer Lecture Notes 349, Berlin-Heidelberg-New-York (1973) pp. 361-500. · Zbl 0279.14007 · doi:10.1007/978-3-540-37855-6_6
[7] J-P. Serre : Cohomologie des groupes discrets, in Prospects in Mathematics , Annals of Math. Studies 70, Princeton (1971) 77-169. · Zbl 0235.22020
[8] J-P. Serre : Représentations linéaires des groupes finis , Hermann, Paris (1967). · Zbl 0189.02603
[9] G. Shimura : Une bonne part de l’oeuvre de Shimura depuis 15 ans et consacrée au développement de la théorie que nous occupe ici, et à ses multiples applications arithmétiques . Il faudrait citer ici la plupart des articles qu’il a publiés. Contentons-nous de donner la référence fondamentale [Sh1] et celle, plus récente, [Sh2] où il développe une théorie analogue à celle de notre troisième chapitre.
[10] G. Shimura : Introduction to the arithmetic theory of automorphic functions , Publ. of the Math. Soc. of Japan 11 (1971). · Zbl 0221.10029
[11] G. Shimura : The periods of certain automorphic forms of arithmetic type , Jour. of the Fac. of Sc. Tokyo 28 (1982) 605-632. · Zbl 0499.10027
[12] J-L. Waldspurger : Correspondance de Shimura , J. Math. pures et appliquées 59 (1980) 1-133. · Zbl 0412.10019
[13] J-L. Waldspurger : Correspondances de Shimura et quaternions , non publié. · Zbl 0724.11026 · doi:10.1515/form.1991.3.219 · eudml:186391
[14] A. Robert : Modular Representations of the Group GL(2) over a local Field , J. of Algebra 22 (1972) 386-405. · Zbl 0241.20033 · doi:10.1016/0021-8693(72)90156-1
[15] C. Soule : Cohomologie des groupes discrets et formes automorphes , in Variétés de Shimura et Fonctions L, par L. Breen, J-P. Labesse , Publ. Math. de l’Univ. Paris VII, Paris (1979) p. 131-143. · Zbl 0559.14013
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.